General Question

slick44's avatar

I wake up with bloodshot eyes everymorning. Could over the counter sleep aids be the cause?

Asked by slick44 (3808points) February 8th, 2010

I take a sleep aid to help me sleep at night. When i wake up my eyes are always bloodshot. Could it be from the pills?

Observing members: 0 Composing members: 0

6 Answers

njnyjobs's avatar

If you exhibit bloodshot eyes for longer than three days and/or you are experiencing any eye pain and vision problems, it is imperative that you consult a doctor who will determine the cause and help you find relief for red eyes.

A detailed eye examination as well as your medical history may be required. Your doctor may also perform a physical examination to rule out any other medical condition.

Bloodshot eyes are a term commonly used to describe red eyes. They are caused when the small blood vessels on the surface of the eye (sclera) become enlarged and congested with blood.

This occurs as a result of insufficient oxygen supply to the cornea or the tissues covering the eyes. Usually, bloodshot eyes are not really a cause for major concern but if eye pain or impaired vision occurs, this may be an indication of a serious problem.

phoebusg's avatar

I’m not sure about the pills as one of the cause. But as per above response, it’s definitely worth checking out with your doc.

One thing I find makes my eyes red is using the computer a lot before sleep – and believe it or not, forgetting to blink :) Have some simple eye drops nearby to remind you eyes need to be kept humid :P

SundayKittens's avatar

I’d consider dust mites/allergens in your linens. Do you have pets? Have you changed your air filters lately?
I doubt it’s from sleeping pills but I could be wrong.

lucillelucillelucille's avatar

I have no idea.You might want to ask a doctor.I find that exercise will help aid sleep as does meditation…as will reading “The House of the Seven Gables” by Nathaniel Hawthorne.That book is so excruciatingly boring that no pill can top it for curing insomnia :)

slick44's avatar

@njnyjobs… My eyes have been bothering me a bit latley, Im getting over a bad sinus infection. Do you think that could have somthing to do with it?

njnyjobs's avatar

@slick44…if that is the case, then a visit to your doctor is in order soonest.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther